Alert archive / Wyoming / Winter Storm Warnings in 2016

Winter Storm Warning 6, NWS Cheyenne, WY

March 13, 2016Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Mar 13, 2016, 1:57 PM MDT for Albany County, Carbon County, Wyoming. It took effect at Mar 14, 2016, 3:00 AM MDT. It was in force for 24 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2016, 1:57 PM MDT (19:57 UTC)
In effect from
Mar 14, 2016, 3:00 AM MDT
Expired
Mar 15, 2016, 3:27 AM MDT
In force
24 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 5:00 PM MDTSNOW 311 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS .3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 36 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS .3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 4N Sandstone Ranger Stat, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 4.512 W Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS .3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 510 Sw Encampment, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS .5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 610 Ssw Arlington, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS .4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 67 Nw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS .4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 7.521 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS .5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTSNOW 7.52 Sw Hog Park Reservoir, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS .5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTHEAVY SNOW 128 Wsw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS .8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 14, 5:00 PM MDTHEAVY SNOW 13.510 Wsw Encampment, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS .9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 14 HOURS.
Mar 15, 2:00 AM MDTSNOW 116 Ene Riverside, WYSOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS .1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 124 W Saratoga, WYSAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS .1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 320 Wnw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS .3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 36 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS .3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 516 Ene Sage Creek Basin, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS .5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 612 W Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS .4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 7.510 Ssw Arlington, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS .5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 810 Sw Encampment, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS .8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 97 Nw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS .6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 1011 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS .6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTSNOW 10.521 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS .7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTHEAVY SNOW 16.58 Wsw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.
Mar 15, 2:00 AM MDTHEAVY SNOW 1810 Wsw Encampment, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS45 KCYS 131957
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT SUN MAR 13 2016

...WINTER STORM WARNING IN EFFECT LATE TONIGHT THROUGH MONDAY
NIGHT FOR THE SNOWY AND SIERRA MADRE RANGES...

WYZ112-141200-
/O.UPG.KCYS.WS.A.0004.160314T1200Z-160315T1200Z/
/O.NEW.KCYS.WS.W.0006.160314T0900Z-160315T1200Z/
SIERRA MADRE RANGE-
157 PM MDT SUN MAR 13 2016

...WINTER STORM WARNING IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
3 AM MONDAY TO 6 AM MDT TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...LATE TONIGHT THROUGH MONDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...7 TO 14 INCHES. HEAVIEST ALONG WEST
  FACING SLOPES.

* WINDS/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS OF UP TO
  50 MPH WILL REDUCE VISIBILITIES BELOW ONE HALF MILE IN FALLING
  AND BLOWING SNOW.

* IMPACTS...MAINLY TO TRANSPORTATION AND RECREATION INTERESTS IN
  AND NEAR THE SIERRA MADRE RANGE. THE COMBINATION OF FALLING AND
  BLOWING SNOW WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WYZ114-141200-
/O.NEW.KCYS.WS.W.0006.160314T0900Z-160315T1200Z/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY
157 PM MDT SUN MAR 13 2016

...WINTER STORM WARNING IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
3 AM MONDAY TO 6 AM MDT TUESDAY.

* TIMING...LATE TONIGHT THROUGH MONDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...7 TO 14 INCHES. HEAVIEST ALONG WEST
  FACING SLOPES.

* WINDS/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS OF UP TO
  50 MPH WILL REDUCE VISIBILITIES BELOW ONE HALF MILE IN FALLING
  AND BLOWING SNOW.

* IMPACTS...MAINLY TO TRANSPORTATION AND RECREATION INTERESTS IN
  AND NEAR THE SIERRA MADRE RANGE. THE COMBINATION OF FALLING AND
  BLOWING SNOW WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

HAHN
3 follow-up statements
295 
WWUS45 KCYS 140900
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT MON MAR 14 2016

...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR THE SNOWY
AND SIERRA MADRE RANGES...

WYZ112-114-150000-
/O.CON.KCYS.WS.W.0006.000000T0000Z-160315T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY
300 AM MDT MON MAR 14 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
TUESDAY...

* TIMING...THROUGH TONIGHT.

* TOTAL SNOW ACCUMULATIONS...7 TO 14 INCHES. HEAVIEST ALONG WEST 
  FACING SLOPES. 

* WINDS/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH WILL REDUCE VISIBILITIES BELOW ONE HALF MILE IN FALLING AND
  BLOWING SNOW.

* IMPACTS...MAINLY TO TRANSPORTATION AND RECREATION INTERESTS IN 
  AND NEAR THE SIERRA MADRE RANGE. THE COMBINATION OF FALLING 
  AND BLOWING SNOW WILL CREATE HAZARDOUS CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

RUBIN
892 
WWUS45 KCYS 142006
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT MON MAR 14 2016

...WINTER STORM WARNING IN EFFECT THROUGH EARLY TUESDAY MORNING
FOR THE SNOWY AND SIERRA MADRE RANGES...

WYZ112-114-151200-
/O.CON.KCYS.WS.W.0006.000000T0000Z-160315T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY
206 PM MDT MON MAR 14 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
TUESDAY...

* TIMING...THROUGH EARLY TUESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...7 TO 14 INCHES. HEAVIEST ALONG WEST 
  FACING SLOPES. 

* WINDS/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 
  MPH WILL REDUCE VISIBILITIES BELOW ONE HALF MILE IN FALLING 
  AND BLOWING SNOW. 

* IMPACTS...MAINLY TO TRANSPORTATION AND RECREATION INTERESTS IN
  AND NEAR THE SIERRA MADRE AND SNOWY RANGES. THE COMBINATION OF
  FALLING AND BLOWING SNOW WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
602 
WWUS45 KCYS 150927
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MDT TUE MAR 15 2016

...WINTER STORM WARNING CANCELLED...

.WIDESPREAD SNOWS HAVE CEASED...THUS LIMITED ADDITIONAL
ACCUMULATIONS ARE EXPECTED.

WYZ112-114-151030-
/O.CAN.KCYS.WS.W.0006.000000T0000Z-160315T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY
327 AM MDT TUE MAR 15 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW HAS DECREASED IN COVERAGE AND INTENSITY...AND THUS MINIMAL
ADDITIONAL ACCUMULATIONS ARE EXPECTED.

$$

RUBIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 12:01 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 13, 12:01 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MDT SUN MAR 13 2016

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 455 AM MDT SUN MAR 13 2016

PREDAWN WATER VAPOR IMAGERY DEPICTED A AMPLIFIED LARGE SCALE
PATTERN OVER NORTH AMERICA. UPPER LOW THAT WAS OVER NORTHWEST
AZ 24 HOURS AGO WAS MOVING EAST ACROSS THE TX/OK PANHANDLES.
THE MORE IMPORTANT FEATURE THAT WILL IMPACT OUR WEATHER WAS
AN INTENSE NORTHEAST PACIFIC UPPER LOW WITH A FAST JET STREAM
ADVECTING COPIOUS MOISTURE ACROSS CA/WA/OR AND GREAT BASIN.
A SURFACE FRONT EXTENDED ACROSS EASTERN AND SOUTHERN MT...
CENTRAL ID AND SOUTHEAST OR. SKIES WERE PARTLY-MOSTLY CLOUDY.
GUSTY WESTERLY WINDS 25-45 MPH PREVAILED FOR MUCH OF SOUTHEAST
WY. TEMPERATURES RANGED FROM THE 20S/30S WEST TO THE 40S EAST.

LATEST MODEL CONSENSUS BRINGS THE BULK OF THE SHORTWAVE ENERGY
INTO THE INTERMOUNTAIN WEST TODAY AND NORTHERN/CENTRAL ROCKIES
MONDAY. IT WILL BE ANOTHER MILD AFTERNOON...ESPECIALLY FOR THE
PLAINS WITH HIGHS IN THE 60S. INCREASING WEST-SOUTHWEST FLOW
ALOFT WILL ADVECT PACIFIC MOISTURE INTO SOUTHERN WY BEGINNING
THIS AFTERNOON...WITH SOME RAIN SHOWERS DEVELOPING OVER CARBON
COUNTY. THE SHOWERS WILL CHANGE TO SNOW THIS EVENING. WITH THE
POSITION OF THE UPPER LEVEL JET OVER NORTHERN CO TONIGHT AND
MONDAY...LARGE SCALE LIFT AND STRONG OROGRAPHIC LIFT ON WINDWARD
SIDE OF THE HIGHER TERRAIN WILL INCREASE THE SNOWFALL INTENSITY.
COULD EASILY GET OVER A FOOT OF SNOW OVER THE SIERRA MADRE RANGE
MONDAY WITH 6 TO 10 INCHES OVER THE SNOWY RANGE. GUSTY WEST WINDS
OF 30 TO 40 MPH WILL CREATE BLOWING SNOW AND POOR VISIBILITY AS
WELL. ISSUED A WINTER STORM WATCH FOR THE SIERRA MADRE RANGE
MONDAY AND MONDAY NIGHT. THE PERIOD OF HEAVIEST SNOW WILL BE 5 AM
THROUGH 5 PM MONDAY. FURTHER EAST...MARGINAL INSTABILITY MAY YIELD
A FEW THUNDERSTORMS MONDAY AFTERNOON. IT WILL BE ABOUT 10 DEGREES
COOLER WEST WITH THE PASSAGE OF THE COLD FRONT...WHILE THE PLAINS
ENJOY ONE MORE MILD AFTERNOON. MONDAY WILL BE WINDIER AS MIXING
TRANSPORTS STRONGER WINDS ALOFT TO THE SURFACE.

NOT EXPECTING MUCH MEASURABLE PRECIPITATION FOR THE SOUTHEAST
WY PLAINS AND SOUTHERN NE PANHANDLE OWING TO LOW LEVEL DOWNSLOPE
FLOW. THE MOUNTAINS WILL BE THE BENEFICIARY OF THE MOISTURE
MONDAY NIGHT AND TUESDAY...ALBEIT LIGHTER THAN MONDAY. TUESDAY
WILL BE BRISK WITH NORTHWEST WINDS GUSTING 35 TO 45 MPH. HIGH
TEMPERATURES WILL BE 15 DEGREES COLDER FOR THE PLAINS WITH HIGHS
IN THE 40S TO LOW 50S.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 400 AM MDT SUN MAR 13 2016

TUESDAY NIGHT/WEDNESDAY...BROAD CYCLONIC FLOW ALOFT AND PERIODIC
SHORTWAVES WILL CONTINUE TO PRODUCE PERIODS OF SNOW ACROSS OUR SNOWY
AND SIERRA MADRE RANGES...MOSTLY DRY ELSEWHERE. CONTINUED WINDY PER
PROGGED LOW AND MID LEVEL GRADIENTS AND DEEP UNIDIRECTIONAL FLOW.

THURSDAY...CYCLONIC FLOW ALOFT CONTINUES AND EXPECT SNOW TO BECOME
MORE WIDESPREAD AS THE NEXT SHORTWAVE DIVES SOUTHWARD ACROSS WYOMING
AND LOW LEVEL WINDS BECOME MORE NORTH...PRODUCING INCREASED UPSLOPE.
CONTINUED COLD PER PROGGED THICKNESSES.

FRIDAY...EVEN COLDER AS CANADIAN AIR PLUNGES SOUTHWARD ACROSS OUR
COUNTIES. CHANCES FOR SNOW WILL SHIFT FROM OUR WESTERN COUNTIES TO
OUR SOUTHERN COUNTIES AS A SHORTWAVE MOVES ACROSS COLORADO AND LOW
AND MID LEVEL UPSLOPE DEVELOPS OVER SOUTHEAST WYOMING.

SATURDAY...DRYING OUT DAY AS THE FLOW ALOFT TURNS NORTH NORTHWEST
AND LOW AND MID LEVEL MOISTURE DECREASE WITH THE SHORTWAVE MOVING
FURTHER AWAY. CONTINUED WINDY AND COLD BASED ON LOW AND MID LEVEL
GRADIENTS AND PROGGED THICKNESSES.

SUNDAY...WARMING TREND BEGINS AS HEIGHTS ALOFT RISE WITH A WELL
PRONOUNCED RIDGE ALOFT MOVING CLOSER FROM THE GREAT BASIN STATES AND
AS THICKNESSES RISE WITH LOW LEVEL WINDS TURNING WEST AND AIRMASS
MODERATION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1158 AM MDT SUN MAR 13 2016

MAINLY VFR. GUSTY WINDS WILL OCCUR TODAY ACROSS MUCH OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. WINDS ARE EXPECTED TO
DECREASE OVERNIGHT...BUT WILL INCREASE AGAIN BY MID TO LATE AM ON
MONDAY. LIGHT SNOW WILL MOVE INTO KRWL AFTER 09Z WITH MVFR TO IFR
CIGS/VSBYS EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 420 AM MDT SUN MAR 13 2016

A SURFACE TROUGH OVER THE EASTERN PLAINS WILL INTENSIFY TODAY IN
ADVANCE OF A STRONG PACIFIC COLD FRONT AND UPPER LEVEL DISTURBANCE.
GUSTY WESTERLY WINDS OF 25 TO 35 MPH COMBINED WITH MINIMUM HUMIDITIES
OF 15 TO 20 PERCENT WILL INCREASE THE FIRE DANGER EAST OF THE LARAMIE
RANGE. RAIN WILL DEVELOP LATE TODAY OVER CARBON COUNTY AND CHANGE TO
SNOW TONIGHT. THE FRONT WILL SURGE EAST THROUGH THE DISTRICTS MONDAY.
SNOW WILL BE HEAVY AT TIMES FOR THE MOUNTAINS WHERE SIGNIFICANT
ACCUMULATIONS ARE POSSIBLE. RAIN SHOWERS AND A FEW THUNDERSTORMS WILL
DEVELOP ACROSS THE PLAINS MONDAY AFTERNOON. STRONGER WINDS WILL BE
POSSIBLE TUESDAY WHERE WIND PRONE AREAS MAY GUST AS HIGH AS 55 MPH.
THE REST OF THE WEEK WILL BE COOLER THAN NORMAL WITH OCCASIONAL LIGHT
RAIN AND SNOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
     FOR WYZ112.

NE...NONE.
&&

SHORT TERM...MAJ
LONG TERM...RUBIN
AVIATION...CLH
FIRE WEATHER...MAJ
Hazardous weather outlook, Mar 13, 3:51 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
351 AM MDT SUN MAR 13 2016

WYZ103>106-109>117-141000-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
351 AM MDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL DEVELOP OVER CARBON COUNTY LATE THIS AFTERNOON AND
CHANGE TO SNOW THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF MODERATE TO HEAVY SNOW ARE FORECAST FOR THE SNOWY AND
SIERRA MADRE RANGES MONDAY AND MONDAY NIGHT. TEN TO 16 INCHES OF
SNOW WILL BE POSSIBLE....ESPECIALLY OVER THE SIERRA MADRE RANGE.
WEST WINDS GUSTING TO 40 MPH WILL CREATE VERY LOW VISIBILITY IN
BLOWING SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE SIERRA
MADRE RANGE.

STRONG WESTERLY WINDS ARE EXPECTED MONDAY THROUGH TUESDAY...WITH
GUSTS OF 45 TO 55 MPH POSSIBLE FOR THE WIND PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
141000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
351 AM MDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES WILL ELEVATE THE FIRE
DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE MONDAY. NO SEVERE
WEATHER IS EXPECTED.

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED MONDAY THROUGH TUESDAY...
WITH GUSTS OF 35 TO 45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:25 AM MDTWinter Storm WatchCYSCarbon11 hr
Mar 13, 1:46 PM MDTHigh Wind WatchCYSAlbany, Laramie13 hr
Mar 13, 1:46 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte45 hr

Nearby

Winter Storm Warnings in Wyoming, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.